Alert archive / Virginia / Gale Warnings in 2012
Gale Warning 8, NWS Baltimore/Washington
NWS Baltimore/Washington issued this gale warning at Feb 25, 2012, 6:01 PM EST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2012, 6:01 PM EST (23:01 UTC)
- Expired
- Feb 25, 2012, 9:00 PM EST
- In force
- 3 hr
- Issued by
- NWS Baltimore/Washington
The text
As transmitted, in the capitals the NWS used until 2016.
333 WHUS71 KLWX 252301 MWWLWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 601 PM EST SAT FEB 25 2012 ANZ535-536-538-260700- /O.EXP.KLWX.GL.W.0007.000000T0000Z-120225T2300Z/ /O.UPG.KLWX.SC.Y.0051.000000T0000Z-120226T0700Z/ /O.NEW.KLWX.GL.W.0008.120225T2301Z-120226T0200Z/ /O.NEW.KLWX.SC.Y.0052.120226T0200Z-120226T0700Z/ TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- 601 PM EST SAT FEB 25 2012 ...GALE WARNING IN EFFECT UNTIL 9 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 2 AM EST SUNDAY... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 9 PM EST THIS EVENING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 9 PM THIS EVENING TO 2 AM EST SUNDAY. * WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING. 18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. 18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ530>534-537-539>543-260715- /O.EXP.KLWX.GL.W.0007.000000T0000Z-120225T2300Z/ /O.UPG.KLWX.SC.Y.0051.000000T0000Z-120226T1100Z/ /O.NEW.KLWX.GL.W.0008.120225T2301Z-120226T0200Z/ /O.NEW.KLWX.SC.Y.0052.120226T0200Z-120226T1100Z/ CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND- 601 PM EST SAT FEB 25 2012 ...GALE WARNING IN EFFECT UNTIL 9 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM EST SUNDAY... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 9 PM EST THIS EVENING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM EST SUNDAY. * WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING. 18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. 18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
859 WHUS71 KLWX 252308 MWWLWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 608 PM EST SAT FEB 25 2012 ANZ535-536-538-260700- /O.CON.KLWX.GL.W.0008.000000T0000Z-120226T0200Z/ /O.CON.KLWX.SC.Y.0052.120226T0200Z-120226T0700Z/ TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- 608 PM EST SAT FEB 25 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EST SUNDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EST SUNDAY. * WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING. 18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ530>534-537-539>543-260715- /O.CON.KLWX.GL.W.0008.000000T0000Z-120226T0200Z/ /O.CON.KLWX.SC.Y.0052.120226T0200Z-120226T1100Z/ CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND- 608 PM EST SAT FEB 25 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY. * WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING. 18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this gale warning went out at Feb 25, 3:18 PM EST, 2 hours 43 minutes earlier.
Area forecast discussion, Feb 25, 3:18 PM EST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
318 PM EST SAT FEB 25 2012
.SYNOPSIS...
HIGH PRESSURE BUILDS INTO THE AREA TONIGHT AND SUNDAY. THE HIGH
WILL MOVE OFF THE COAST SUNDAY NIGHT. A COLD FRONT WILL MOVE
THROUGH THE MID-ATLANTIC MONDAY...FOLLOWED BY HIGH PRESSURE
TUESDAY. A STORM SYSTEM WILL IMPACT THE AREA WEDNESDAY.
&&
.NEAR TERM /THROUGH SUNDAY/...
ELY AFTN SFC ANALYSIS SHOWS A STRONG 967 MB LOW OVER THE CANADIAN
MARITIMES. A TIGHT PRESSURE GRADIENT BETWEEN THE LOW AND A 1030 MB
HIGH OVER THE MIDWEST IS PRESENT OVER THE MID-ATLANTIC REGION
THIS AFTN...RESULTING IN GUSTY WINDS ACROSS THE AREA. WHILE MOST
WIND GUSTS ARE IN THE 35-45 MPH RANGE...A FEW GUSTS OVER 45 MPH
HAVE BEEN REPORTED TDA. WILL KEEP WIND ADVISORY UP FOR NOW...BUT
MAY CANCEL IT EARLIER THAN THE 6 PM EXP TIME.
WINTER WX ADVISORY CONTINUES FOR THE WRN SLOPES OF THE ALLEGHENY
FRONT. BANDS OF SNOW SHOWERS STREAMING IN FROM THE GREAT LAKES WILL
CONTINUE TO IMPACT UPSLOPE LOCATIONS THRU THE ERY EVE. SNOWFALL
TOTALS OF 3-5 INCHES CAN BE EXPECTED AFTER THE EVENT IS OVER.
WITH THE APPROACH OF AN UPPER-LEVEL TROUGH AND STEEP LLVL LAPSE
RATES SUPPORTING WEAK INSTABILITY...KEPT 20-30 POPS FOR SN SHOWERS
THRU THE AFTN. SNOW ACCUMULATION IS NOT EXPECTED DUE TO THE SHORT
DURATION OF ANY SHOWER AND ABOVE FREEZING SFC TEMPS. WITH A VERY DRY
AIRMASS BELOW THE CLOUDS...EVAPORATIVE COOLING WILL CAUSE TEMPS TO
DROP SEVERAL DEGREES IN SHOWERS.
WINDS WEAKEN TNGT AS HIPRES QUICKLY APPROACHES FROM THE WEST. A
10 KT WIND OVNGT WILL PREVENT DECOUPLING OF BOUNDARY LAYER...SO
LEANED TOWARD THE WARMER SIDE OF GUIDANCE FOR MIN TEMPS. LOWS WILL
RANGE FROM THE TEENS IN THE POTOMAC HIGHLANDS TO NEAR FREEZING IN
THE CITIES AND ALONG THE WRN SHORE.
HIPRES SETTLES OVER THE REGION SUN. SUNNY SKIES AND LGT WINDS WILL
PREVAIL. MAX TEMPS RIGHT NEAR CLIMO...UPPER 40S/LOW 50S.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
HIPRES PULLS OFF THE COAST SUN NGT...COAXED BY NRN STREAM S/WV
CROSSING THE GRTLKS. WL STILL HV A MOCLR/DRY NGT...BUT THERE WL BE
ENUF OF A P-GRAD TO PREVENT FULL DCPLG. HV THEREFORE SIDED WARM FOR
MIN-T. SLY FLOW INCR MON AS WK/DRY ATTENDENT CDFNT NEARS. BIGGEST
TANGIBLE IMPACT SHUD BE WSHFT TO THE W. SYSTEM SO MSTR STARVED THAT
ITS DOUBTFUL WE/LL SEE MUCH MORE THAN SCT CLDS INVOF FROPA. SINCE
STORM TRACK ONCE AGN NEAR THE CNDN BRDR...THERE/S NO COLD AIR TO BE
FOUND. MAXT UP NEAR 60F AGN. WL BE IRONING OUT ANY DIFFS BTWN MOS
PRODUCTS.
WL HV ANOTHER DRY NGT/DAY MON NGT-TUE AS HIPRES BLDS BHD CDFNT. NO
SIG WX TO DISCUSS...NOR BIG DISCREPANCIES AMONG GDNC.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
H5 PTTN REMAINS FAIRLY PROGRESSIVE THRU THE WK...W/ A PAIR OF
CYCLONES TRAVERSING THE CONUS...PROGGED FOR MIDWEEK AND NXT WKND.
STILL NOT A LOT OF COLD AIR EVIDENT. DETAILS OF FCST WL BE TRACK
DEPENDENT...W/ A CAD SCENARIO PSBL WED. FCST REFLECTS THAT
EVENTUALITY /SINCE IT IS TECHNICALLY STILL WINTER!/. WHILE RA WL BE
THE DOMINANT PTYPE...TEMPS ACRS NRN MD/PTMC HIGHLANDS IN THE 30S WUD
SUGGEST THAT A FEW WET SNWFLAKES SHUDNT BE RULED OUT AT THIS PT.
THERE WL BE A DRY PD THU-FRI BEFORE NXT SYSTEM MOVES IN. SIMILAR
CONDITIONS APPLY. SINCE IT/LL BE A DAY-7 FCST...DONT HV CAD THERMAL
GRADIENT IN GRIDS. ASIDE FM WED...TEMPS WL BE NEAR OR ABV NRML.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
VFR CONDITIONS ARE EXPECTED THROUGH THE TAF VALID PERIOD. STRONG
NORTHWEST WIND GUSTS WILL DIMINISH THROUGH THE LATE EVENING HOURS AS
HIGH PRESSURE STRENGTHENS ACROSS THE AREA. BY TOMORROW MORNING...
SUSTAINED WINDS WILL HAVE DROPPED TO AROUND 5KT OR LESS. MOSTLY
CLOUDY SKIES WILL CLEAR OVERNIGHT WITH ONLY SCT MID- LEVEL CLOUDS
EXPECTED TOMORROW AS A HIGH PRESSURE SYSTEM SLOWLY DRIFTS EASTWARD
ACROSS THE REGION. WIND WILL SHIFT TO THE SOUTH TOMORROW AND
REMAIN AROUND 5KT THROUGH THE DAY.
VFR CONDS XPCTD THRU TUE. FLGT RESTRICTIONS XPCTD WED-ELY THU IN
RESPONSE TO STORM SYSTEM TRAVERSING NRN CONUS. MVFR SEEMS VERY
PLAUSIBLE...BUT IFR PSBL IF COLD AIR DAMMING SETUP VERIFIES.
&&
.MARINE...
GALE WRNG WILL CONTINUE THRU THE REMAINDER OF THE AFTN. WIND GUSTS
30-40 KT COMMON ACROSS THE WATERS SO FAR TDA. WINDS GRADUALLY RELAX
THIS EVE AS HIPRES BUILDS IN FROM THE WEST...BUT STILL REMAIN IN THE
SCA RANGE THRU MOST OF THE NGT. AM CONCERNED THAT THE GALE WRNG MAY
NEED TO BE EXTENDED A COUPLE OF HRS INTO THE EVE...BUT WILL HOLD OFF
ANY HEADLINE CHANGES FOR THE NEXT SHIFT.
NO SIG WX NXT SVRL DAYS...AS HIPRES GNLY WL PREVAIL...INTERRUPTED LT
MON BY A WK CFP. SLY FLOW SUN NGT-MON MRNG MAY INCR UP THE MAIN
CHANNEL. HV CAPPED IT AT 15 KT ATTM DUE TO POTL INVSN BTWN AIR TEMPS
IN THE 50S AND WATER TEMPS IN THE 40S. WNDS VEER NWLY MON NGT...BUT
NOT ENUF OF A THERMAL GRADIENT FOR GUSTY WNDS BHD CDFNT. HIPRES TUE
WL KEEP SPDS AOB 10 KT.
NXT CDFNT APPROACHES WED...PROVIDING NXT SCA OPPORTUNITY.
&&
.EQUIPMENT...
KLWX WSR 88D HAS RETURNED TO SERVICE WITH FULL DUAL POL
CAPABILITY.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR DCZ001.
MD...WINTER WEATHER ADVISORY UNTIL 6 PM EST THIS EVENING FOR MDZ501.
WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR MDZ003>007-
009>011-013-014-018-501-502.
VA...WINTER WEATHER ADVISORY UNTIL 6 PM EST THIS EVENING FOR VAZ503.
WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR VAZ025>031-
036>040-042-053-054-501-503-504.
WV...WINTER WEATHER ADVISORY UNTIL 6 PM EST THIS EVENING FOR WVZ501-
503-505.
WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR WVZ050>053-055-
501>506.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST SUNDAY FOR ANZ530>534-537-
539>543.
GALE WARNING UNTIL 6 PM EST THIS EVENING FOR ANZ530>543.
SMALL CRAFT ADVISORY UNTIL 2 AM EST SUNDAY FOR ANZ535-536-538.
&&
SYNOPSIS...HTS
NEAR TERM...KLEIN
SHORT TERM...HTS
LONG TERM...HTS
AVIATION...CJL/HTS
MARINE...KLEIN/HTS
EQUIPMENT...HTSHazardous weather outlook, Feb 25, 10:14 AM EST, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1014 AM EST SAT FEB 25 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 261000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 1014 AM EST SAT FEB 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TODAY AND TONIGHT A GALE WARNING IS IN EFFECT FOR THE WATERS THROUGH THIS AFTERNOON. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE WATERS TONIGHT. A WIND ADVISORY IS IN EFFECT UNTIL 6 PM FOR MOST OF THE OUTLOOK AREA. PLEASE REFER TO THE LATEST HAZARD MESSAGE /NPWLWX/ FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SMALL CRAFT ADVISORY MAY BE NEEDED FOR THE WATERS MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-261000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 1014 AM EST SAT FEB 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH THIS AFTERNOON FOR THE WESTERN SLOPES OF POTOMAC HIGHLANDS AND ALLEGHENY FRONT. PLEASE REFER TO THE LATEST HAZARD MESSAGE /WBCWSWLWX/ FOR DETAILS. A WIND ADVISORY IS IN EFFECT FROM UNTIL 6PM FOR MOST OF THE OUTLOOK AREA. PLEASE REFER TO THE LATEST HAZARD MESSAGE /WBCNPWLWX/ FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT PLEASE RELAY SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Feb 25, 12:31 PM EST, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1231 PM EST SAT FEB 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL 1 NNE ST. CHARLES 38.62N 76.92W
02/24/2012 E0.75 INCH CHARLES MD PUBLIC
&&
EVENT NUMBER LWX1200008
CJLLocal storm report, Feb 25, 4:37 PM EST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
437 PM EST SAT FEB 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM TSTM WND GST 1 ENE NORTHWOOD 38.65N 76.89W
02/24/2012 M60 MPH CHARLES MD TRAINED SPOTTER
&&
EVENT NUMBER LWX1200009
SBKLocal storm report, Feb 25, 4:42 PM EST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
442 PM EST SAT FEB 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM HAIL PATUXENT RIVER NAS 38.28N 76.42W
02/24/2012 E1.00 INCH ST. MARYS MD TRAINED SPOTTER
&&
EVENT NUMBER LWX1200010
SBKThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 12:08 AM EST | Wind Advisory | LWX | Arlington, Clarke, Culpeper, Fairfax, Fauquier, Frederick and 22 more | 3 hr |
| Feb 25, 2:52 AM EST | Wind Advisory | LWX | Arlington, Clarke, Fairfax, Fauquier, Frederick, Greene and 16 more | 15 hr |
| Feb 25, 6:01 PM EST | Small Craft Advisory | LWX | 14 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.